lacreole35 asked in HealthMental Health · 1 decade ago

Can lithium cause stuttering and should I see a doctor immediately?

I have been having minor stuttering today

9 Answers

Relevance
  • Anonymous
    1 decade ago
    Favorite Answer

    Sounds like what you're experiencing as a reaction called Tardive Dyskinesia, which is an adverse reaction to a psychotropic drug, which lithium would be considered, even though technically it is a salt, in the metalloid family, and is even found on the periodic table of elements (from your chemistry class!)

    I was on lithium for 6 years and finally switched to another medication because I didn't like the side effects of lithium. With me, it was kind of like you describe: a stutter, but more like, my jaw and mouth would move sort of tremor as I tried to get the words out: almost like you do when you're cold and you shiver.

    One thing about lithium: the "window" as they call it, in the blood level, for it to be effective and not toxic is extremely narrow, like within a few one-hondreths of a percent. So, yeah: have your doc do a lithium blood level check on you. And ask about alternative meds too. I take Depakote now and it works great!

  • 1 decade ago

    It can cause slurred speech...when is the last time you have had a blood level taken? go to the link below or look up lithium side effects....if you are having other side effects i would call an ER nurse, they take questions like that and can better tell you what to do, if you arent having any other effects you can probably wait until morning and call your doctor

  • 1 decade ago

    Here is the scale on a level of 0 to 5 for Lithium adverse effects.

    0 is none

    1 is minimal

    2 is low

    3 is moderate

    4 is high

    5 is very high

    A rating of 1-4 is high risk for seizures.

    Anticholinergic effect, equal 0

    Arrhythmias effects equal 1

    Sedation effect equal 1

    Orthostasis equals 0

    GI equals 3

    Sexual Dysfunction equals 1

    Toxicity in Overdose equals 5

    If the doctors who is writing the Rx for you is not performing routine blood & urine analysis many pateints on Lithium have been known to become toxic just from their regular dosage.

    Please see the doctor who is writing the Rx, because I know many patients who died because their doctor failed to perform the routine lab work to see if they were toxic.

    Clinical Psychiatrist, France

  • 1 decade ago

    Yes. Lithium can cause stuttering, weight gain and other side effects.

    Source(s): Internet
  • How do you think about the answers? You can sign in to vote the answer.
  • 1 decade ago

    You don't state why you are taking lithium. Always contact your doctor if you have medical concerns. Don't seek medical advice from 12 year olds on YA.

  • Anonymous
    1 decade ago

    that is a side effect ive never heard of, but you might call the doctor who prescribed it and ask.

  • 1 decade ago

    definately call your doctor and get a blood panel done to check your levels.

  • CWB
    Lv 4
    1 decade ago

    naw it's your pecker is too long. it pulls on the vocal cords and causes stuttering.

  • 1 decade ago

    right away....

Still have questions? Get your answers by asking now.